Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Help! My daughter has a rash and doctors won't help

Posted by on May. 18, 2013 at 3:43 PM
  • 32 Replies

My daughter is 15 months old and has had a rash for about 3 weeks. I took her to the doctor April 29th and he thought she might have been allergic to Amoxicillan. He told me to discontinue giving it to her, which I did. The rash continued to get worse and she started itching. I called the doctor two days after our initial visit and the nurse said to start giving her Benadryl every 4-6 hours as needed. I did that for about two days and it wasn't helping so I called again. They said it was most likely viral and would have to work through her system. She said there was nothing they could do and to keep giving her Benadryl, rub her in hydrocortizone, and give her Zyrtec once a day. That was two weeks ago and he rash continues to get worse and she is itching all the time. I hate giving her Benadryl because it makes her so sleepy and she is almost a zombie. Please help me I want my baby to be happy and rash free again! Oh and just for some further information, we have not changed anything. I am very routine and when I find a product I like I never change it. Lol.

 

Update: We went to her doctor's appointment today and he agreed it was really bad. She is going to be taking oral steroids for one week and if that doesn't help he is going to do further testing and treat the rash as if it were scabies. Thank you for all the support and advice! I will keep everyone posted on how she is doing.

by on May. 18, 2013 at 3:43 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
rHOPEb
by Silver Member on May. 18, 2013 at 3:46 PM

I'm so sorry.........if it is the meds then they have to work themselves out of her system.  Not sure how long that will take and then more time for the rash to disappear.  My daughter had a rash from pennicillin for about a week after I stopped the meds.  

Could it be allergies?  Have you been outside more?  I know my brother is allergic to certain grasses and gets rashes.  

GodsAmiga
by Silver Member on May. 18, 2013 at 3:47 PM

I have heard of people developing allergies they didn't have before so you may want to test the usual things still such as laundry detergent, soaps, fabrics, etc. Even though you haven't changed anything she may still have developed an allergy or skin sensitivity.

Luckymama89
by on May. 18, 2013 at 3:49 PM

 I wish I knew if it was allergies. We really haven't done anything different. I was thinking it could be pollen or something in the air, but the nurse said if the Zyrtec didn't work then it was viral. Can it take three weeks for a viral infection to leave the system? I've never had problems like this with my oldest so I'm very lost.


Quoting rHOPEb:

I'm so sorry.........if it is the meds then they have to work themselves out of her system.  Not sure how long that will take and then more time for the rash to disappear.  My daughter had a rash from pennicillin for about a week after I stopped the meds.  

Could it be allergies?  Have you been outside more?  I know my brother is allergic to certain grasses and gets rashes.  


 

Luckymama89
by on May. 18, 2013 at 3:49 PM

 How do I test to see if that is the problem?


Quoting GodsAmiga:

I have heard of people developing allergies they didn't have before so you may want to test the usual things still such as laundry detergent, soaps, fabrics, etc. Even though you haven't changed anything she may still have developed an allergy or skin sensitivity.


 

sadiebug1228
by on May. 18, 2013 at 3:51 PM
My dd had this problem around 9 months. Turns out she's allergic to zinc. She's real limited on what type of diaper rash ointment she can use now.
Posted on CafeMom Mobile
Nickie76
by Bronze Member on May. 18, 2013 at 3:57 PM

This happened to my son when he was 7. Turned out he was allergic to sulfa based antibiotics. Unfortunately it got ALOT worse before it got better. It took approximately 2 weeks for it to clear completely. If she was on the amoxicillan around the time she produced the rash then that would be an indicator. I would go for a second opinion. Good luck! 

Luckymama89
by on May. 18, 2013 at 4:06 PM

 That is what the doctor told me when I first took her in. She only had Amoxicillan once before so he said it would fit the time frame.


Quoting Nickie76:

This happened to my son when he was 7. Turned out he was allergic to sulfa based antibiotics. Unfortunately it got ALOT worse before it got better. It took approximately 2 weeks for it to clear completely. If she was on the amoxicillan around the time she produced the rash then that would be an indicator. I would go for a second opinion. Good luck! 


 

rHOPEb
by Silver Member on May. 18, 2013 at 4:55 PM
1 mom liked this

All kids are different and the time frame is so different with each one.  What may be a day or two to one child could take a month for another :(  I wish there was a manual for such things!!!

My daughter has developed a reaction to the face stick sunscreen.  I've used the same kind for ALL FOUR years of her life and just this summer it is burning her skin or leaving rashes.  

One mom suggested she may have just become allergic to something.  You can start slow by removing things that come in contact with her skin.....do a soft bar soap in the tub, to no fabric softener in wash, etc.  I'm so sorry!  Its a long process.......

Quoting Luckymama89:

 I wish I knew if it was allergies. We really haven't done anything different. I was thinking it could be pollen or something in the air, but the nurse said if the Zyrtec didn't work then it was viral. Can it take three weeks for a viral infection to leave the system? I've never had problems like this with my oldest so I'm very lost.


Quoting rHOPEb:

I'm so sorry.........if it is the meds then they have to work themselves out of her system.  Not sure how long that will take and then more time for the rash to disappear.  My daughter had a rash from pennicillin for about a week after I stopped the meds.  

Could it be allergies?  Have you been outside more?  I know my brother is allergic to certain grasses and gets rashes.  




abra
by Abra on May. 18, 2013 at 5:34 PM

This. My husband and two of my kids have hives reactions to cephalasporins (amoxicillian). It takes took about a week-week and a half for it to fully get out of their systems.  

I get hives reactions from certain topical things. Hay, for example, causes me to break out in an itchy rash all over. 

Quoting rHOPEb:

I'm so sorry.........if it is the meds then they have to work themselves out of her system.  Not sure how long that will take and then more time for the rash to disappear.  My daughter had a rash from pennicillin for about a week after I stopped the meds.  

Could it be allergies?  Have you been outside more?  I know my brother is allergic to certain grasses and gets rashes.  


"Fairy tales do not tell children the dragons exist. Children already know that dragons exist. Fairy tales tell children the dragons can be killed." - GK Chesterton 

abra
by Abra on May. 18, 2013 at 5:35 PM

yeah, I'd probably just wait it out. Make sure she stays well hydrated. 

Quoting Luckymama89:

 That is what the doctor told me when I first took her in. She only had Amoxicillan once before so he said it would fit the time frame.


Quoting Nickie76:

This happened to my son when he was 7. Turned out he was allergic to sulfa based antibiotics. Unfortunately it got ALOT worse before it got better. It took approximately 2 weeks for it to clear completely. If she was on the amoxicillan around the time she produced the rash then that would be an indicator. I would go for a second opinion. Good luck! 




"Fairy tales do not tell children the dragons exist. Children already know that dragons exist. Fairy tales tell children the dragons can be killed." - GK Chesterton 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)